Dr. Shippen on Finasteride recoveries - secondhand info

This is partly offtopic, but have any of you noticed something strange with your senses on or after fin? I think I have some sort of neurological problem now too - I get numbness in my limbs, tingly fingers, cold feeling skin etc. I remember when my junk went 100% numb last august, also this was at its worst.

Yes. The most interesting thing for me is why despite some androgen sensitivity left (I still have some hairloss right now and I can feel some DHT sensation) I does not appear to be able to return to its normal output. This DHT feeling remains at about 30% and whenever I try to force myself to get some more sensation from this side it leads me directly to those horrible sides that I was going through before.

ithappens and majkellos, I can see your points for sure. Thanks for your responses.

It’s just that I’m caught up with the fact that these problems don’t go away, and that I feel the main damage has to be identified to understand why we can’t recover on our own. I feel like Fin caused damage we haven’t exactly detected to impede our ability to restore our normal homeostasis, and that rather than fighting the symptoms, the cause for them needs to be clear. Admittedly I’m new to researching this though, so thanks for your tolerance. :smiley:

I don’t understand why we should have long term hormonal issues we were healthy beforehand and doctors expect us to heal.

Well, I’m sure the fact that finasteride crosses the blood/brain barrier didn’t help that any.

I’m still trying to grasp how Fin inhibits the Type II 5AR. Since we know from a study that it causes cell death in the prostate I’m wondering if it shuts off a cell’s ability to produce 5AR or something. This is the kind of effect I would expect to be the cause of our side-effects. :confused:

I spoke to a Doctor just yesterday and asked about people with cancers and their treatments.

The most incredible is the fact that those people after nasty long term cell killing treatments gets back to normality.

Their bodies after termination of their cells by those medications do recover and get back their cell structure.

This is pretty amazing hah…

What happened to the gent “voice” as his last post was about visiting Dr. Shippen himself. If he had been there, why didn’t he share his experiences of that meeting as he last posted on Oct 28, 2007

Anyone heard of him again??

He updated his Member Story regarding his meeting and treatment:

propeciahelp.com/forum/viewtopic.php?t=1162

maybe take a look at this:

ncbi.nlm.nih.gov/pubmed/6176452

I agree. For a doctor in his prime, age and cash flow; I cannot understand why he charges so much and does not accept insurance!
He should a least publish something on the topic.

1 Like

Yes, I have had these same probs man. They were scary as fuck. No longer. However, I have accepted that fin. messes with the heart and bloodflow by raising estrogen and other mysteries that we can’t understand. I believe that our bodies think we are aging because of the “exteme disruption” this drug has caused. Just exercise man as much as you can. God bless.

It’s probably more trouble than it’s worth for him to publish something. Clearly he was going to and one point and for whatever reason didn’t go ahead with it. Perhaps Merck became aware as one of his patients at the time spread the info on ‘alt.baldspot’. It’s naive to expect one doctor to fight our battles, examine how Merck went after docs who criticised Vioxx (see coverage of recent Australian lawsuits).

Interesting to know this doctor claimed to recover PFS patients with clomid and HCG. Especially in light of JoeKool’s recent recovery story.

1 Like

Can’t a spinal tap tell neuroendocrine hormones?